MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG120244
Medical Device Problem Codes Retraction Problem (1536); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 05/2023).
 
Event or Problem Description
It was reported that after a procedure, the device was allegedly difficult to be pulled back.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the sample was returned for evaluation and one electronic photo was received.The photo shows the device to be bloody.The photo shows the device to be bloody.The catheter was noted to be bunched and unraveled fibers were noted near its proximal end.No other anomalies were noted.Based on the photo review, identified unraveled fibers can be confirmed, since unraveled fibers were noted.The reported retraction issue and identified detachment cannot be confirmed and remains inconclusive since no such evidence were noted on the submitted photo.One atlas gold pta dilatation catheter returned loaded on a unknown sheath returned for evaluation.The device appeared to be bloody.During visual evaluation, the distal end of the catheter shaft was noted to have several bends, twisted and bunched.The bifurcate was noted to be detached from the device and it was not returned for evaluation.The balloon appeared to be prolapsed, and unraveled fibers were noted near proximal end of the catheter.The distal end of the guidewire was noted to be damaged.No functional testing was done due to the state of the device.All anomalies were magnified under microscope.The investigation for the reported retraction problem can be confirmed, as device was returned loaded on a unknown sheath.The investigation for the identified bifurcate detachment can be confirmed for since it is noted to be detached from the catheter shaft.The investigation for the identified unraveled fibers can be confirmed, as the fibers were noted on the proximal end of the catheter.A definitive root cause for the reported retraction problem, identified unraveled fibers and bifurcate detachment could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 05/2023), g3, h6 (device).H11: b5, h6 (method, result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device was allegedly difficult to be pulled back.There was no reported patient injury.

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11290979
Report Number2020394-2021-00149
Device Sequence Number17004223
Product Code DQY
UDI-Device Identifier00801741061028
UDI-Public(01)00801741061028
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120244
Device Catalogue NumberATG120244
Device Lot Number93SE0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;